Alert archive / Florida / Freeze Warnings in 2008

Freeze Warning 3, NWS Melbourne, FL

February 27, 2008Lake County, Volusia County, Florida

NWS Melbourne, FL issued this freeze warning at Feb 27, 2008, 1:02 PM EST for Lake County, Volusia County, Florida. It took effect at Feb 28, 2008, 5:00 AM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2008, 1:02 PM EST (18:02 UTC)
In effect from
Feb 28, 2008, 5:00 AM EST
Expired
Feb 28, 2008, 8:00 AM EST
In force
3 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2008-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2008-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -142 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-142 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMLB 271802
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
102 PM EST WED FEB 27 2008


FLZ041-044-280000-
/O.CAN.KMLB.LW.Y.0006.000000T0000Z-080227T2300Z/
/O.NEW.KMLB.FZ.W.0003.080228T1000Z-080228T1300Z/
INLAND VOLUSIA-NORTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG
102 PM EST WED FEB 27 2008

...FREEZE WARNING IN EFFECT FROM 5 AM TO 8 AM EST THURSDAY...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 8 AM EST THURSDAY. THE
LAKE WIND ADVISORY HAS BEEN CANCELLED. 

TEMPERATURES ARE FORECAST TO REACH THE FREEZING MARK...32
DEGREES...TOWARD SUNRISE IN PORTIONS OF NORTH LAKE AND INTERIOR
VOLUSIA COUNTIES. LOCATIONS INCLUDE...BUT ARE NOT LIMITED TO...
LADY LAKE...PIERSON AND DELAND. DURATION OF FREEZING TEMPERATURES
IS EXPECTED TO BE GENERALLY BETWEEN ONE AND TWO HOURS...BUT WILL
NOT EXCEED THREE HOURS.

A FREEZE WARNING MEANS TEMPERATURES IN THE WARNING AREA ARE
EXPECTED TO REACH 32 DEGREES OR LOWER. THESE CONDITIONS CAN KILL
CROPS AND OTHER SENSITIVE VEGETATION IF PROTECTIVE MEASURES ARE
NOT TAKEN.

$$

FLZ045>047-053-054-141-144-147-271915-
/O.CAN.KMLB.LW.Y.0006.000000T0000Z-080227T2300Z/
ORANGE-SEMINOLE-SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...ORLANDO...SANFORD...MELBOURNE...
PALM BAY...KISSIMMEE...ST CLOUD...VERO BEACH...DAYTONA BEACH...
CLERMONT...TITUSVILLE
102 PM EST WED FEB 27 2008

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE LAKE
WIND ADVISORY. 


$$

KELLY
3 follow-up statements
000 
WWUS72 KMLB 272255
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
555 PM EST WED FEB 27 2008

FLZ041-044-280700-
/O.CON.KMLB.FZ.W.0003.080228T1000Z-080228T1300Z/
INLAND VOLUSIA-NORTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG
555 PM EST WED FEB 27 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 8 AM EST
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 8 AM EST
THURSDAY. 

TEMPERATURES ARE FORECAST TO REACH THE FREEZING MARK...
32 DEGREES...TOWARD SUNRISE IN PORTIONS OF NORTH LAKE AND
INTERIOR VOLUSIA COUNTIES. LOCATIONS INCLUDE...BUT ARE NOT
LIMITED TO... LADY LAKE...PIERSON AND DELAND. DURATION OF
FREEZING TEMPERATURES IS EXPECTED TO BE GENERALLY BETWEEN ONE AND
TWO HOURS...BUT WILL NOT EXCEED THREE HOURS.

A FREEZE WARNING MEANS TEMPERATURES IN THE WARNING AREA ARE
EXPECTED TO REACH 32 DEGREES OR LOWER. THESE CONDITIONS CAN KILL
CROPS AND OTHER SENSITIVE VEGETATION IF PROTECTIVE MEASURES ARE
NOT TAKEN.

$$
000 
WWUS72 KMLB 280637
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
137 AM EST THU FEB 28 2008

FLZ041-044-281300-
/O.CON.KMLB.FZ.W.0003.080228T1000Z-080228T1300Z/
INLAND VOLUSIA-NORTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG
137 AM EST THU FEB 28 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 8 AM EST THIS
MORNING...

A FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 8 AM EST THIS
MORNING. 

TEMPERATURES ARE FORECAST TO REACH THE FREEZING MARK...
AROUND 32 DEGREES...TOWARD SUNRISE IN PORTIONS OF NORTH LAKE AND
INTERIOR VOLUSIA COUNTIES. LOCATIONS INCLUDE...BUT ARE NOT
LIMITED TO... LADY LAKE...PIERSON AND DELAND. DURATION OF
FREEZING TEMPERATURES IS EXPECTED TO BE GENERALLY BETWEEN ONE AND
TWO HOURS...BUT WILL NOT EXCEED THREE HOURS.

A FREEZE WARNING MEANS TEMPERATURES IN THE WARNING AREA ARE
EXPECTED TO REACH 32 DEGREES OR LOWER. THESE CONDITIONS CAN KILL
CROPS AND OTHER SENSITIVE VEGETATION IF PROTECTIVE MEASURES ARE
NOT TAKEN.

$$

SEDLOCK
000 
WWUS72 KMLB 281255
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
755 AM EST THU FEB 28 2008


FLZ041-044-281400-
/O.EXP.KMLB.FZ.W.0003.000000T0000Z-080228T1300Z/
INLAND VOLUSIA-NORTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG
755 AM EST THU FEB 28 2008

...FREEZE WARNING WILL EXPIRE AT 8 AM EST THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM EST THIS MORNING. 


$$


KELLY

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this freeze warning went out at Feb 27, 10:45 AM EST, 2 hours 17 minutes earlier.

Area forecast discussion, Feb 27, 10:45 AM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1045 AM EST WED FEB 27 2008

...MUCH COLDER AND DRIER CONDITIONS OVER THE AREA THIS
AFTERNOON...

.DISCUSSION...
COLD FRONT HAS MOVED INTO SOUTHERN FLORIDA THIS MORNING WITH
WINDS ACROSS THE AREA STAYING STRONG AND GUSTY OUT OF THE
NORTHWEST. WINDS ACROSS MOST OF THE AREA STILL EXPECTED TO RANGE
AROUND 15 TO 20 MPH WITH GUSTS UP TO 30 MPH POSSIBLE...SO LAKE
WIND ADVISORY WILL CONTINUE FOR MOST OF THE CWA. SLIGHT CHANCE OF
SHOWERS STILL POSSIBLE OVER SOUTHERN PORTIONS OF ECFL UNTIL
EARLY AFTERNOON AS ISOLATED SHOWERS CONTINUE TO MOVE ACROSS THIS
REGION. WITH COLD AIR ADVECTION CONTINUING OVER THE AREA TODAY
TEMPERATURES WILL CONTINUE TO FALL THROUGH LATE MORNING WITH A
SLIGHT REBOUND IN THE AFTERNOON AS CLOUDS BEGIN TO DIMINISH FROM
NORTH TO SOUTH ALLOWING FOR SOME DAYTIME HEATING. HOWEVER IT WILL
STILL BE MUCH COLDER TODAY AS TEMPS RANGE FROM 15 TO 18 DEGREES
BELOW NORMAL WITH TEMPS THIS AFTERNOON AROUND THE UPPER 50S
IN THE NORTH TO LOWER 60S IN THE SOUTH. WINDS WILL BEGIN TO
DECREASE THIS EVENING BUT WILL STILL BE AROUND 10 MPH OVERNIGHT.
IN ADDITION...TEMPS WILL CONTINUE TO BE WELL BELOW NORMAL TONIGHT
DROPPING INTO THE LOWER AND MID 30S SO WIND CHILL ADVISORY IS IN
EFFECT OVERNIGHT. WILL REEXAMINE FORECAST AFTER 12Z MODELS COME IN
FOR A POSSIBLE FREEZE WARNING OVER PORTIONS OF VOLUSIA AND LAKE
COUNTIES.

&&

.AVIATION...VFR CONDITIONS EXPECTED WITH UPPER CLOUD DECK SHIFTING
SOUTHEAST WITH TIME IN CONCERT WITH POWERFUL 140 KT 250 MB JET
THIS AFTERNOON.

&&

.MARINE...SMALL CRAFT ADVISORY CONTINUES FOR THE COASTAL WATERS
THIS AFTERNOON INTO TONIGHT. WINDS WILL STAY STRONG OUT OF THE
NORTHWEST BEHIND THE FRONT AROUND AROUND 15 TO 20 KNOTS NEARSHORE
INCREASING TO 20 TO 25 KNOTS OVER THE OUTER COASTAL WATERS. SEAS
WILL BE HIGHER IN THE GULF STREAM AROUND 6 TO 8 FT WITH THE
NORTHERLY OPPOSING FLOW.

&&

.FIRE WEATHER...
DEWPOINTS WILL CONTINUE TO DECREASE ACROSS THE AREA TODAY AS MUCH
DRIER AIR CONTINUES TO ADVECT IN BEHIND THE COLD FRONT. BUT COLD
ADVECTION AND CLOUD COVER WILL KEEP TEMPS MUCH BELOW NORMAL
INITIALLY HINDERING RH FALL. BUT WITH STRONG NORTHWEST WINDS
AROUND 15-20 MPH WITH HIGHER GUSTS...EXPECT INSTANTANEOUS RED FLAG
CONDS AT LEAST ACROSS NORTHERN HALF (BREVARD AND OSCEOLA COUNTIES
NORTHWARD) WHERE RED FLAG WARNING CONTINUES TO BE IN PLACE THIS
AFTERNOON. IT COULD GO EITHER WAY...THE RED FLAG MAY NOT VERIFY AT
ALL OR MAY NEED TO EXPAND RED FLAG TO INCLUDE THE SOUTHERN
COUNTIES LATER THIS AFTN. WILL CONTINUE TO MONITOR.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     WIND CHILL ADVISORY FROM 1 AM TO 9 AM EST THURSDAY FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

     LAKE WIND ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-NORTHERN BREVARD-
     NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
     SOUTHERN LAKE.

     RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR COASTAL
     VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-
     ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY UNTIL 4 AM EST THURSDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

WEITLICH
Hazardous weather outlook, Feb 27, 11:19 AM EST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1119 AM EST WED FEB 27 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-280015-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1119 AM EST WED FEB 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...HIGH WIND IMPACT...
NORTHWEST WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS WILL OCCUR
ACROSS MUCH OF EAST CENTRAL FLORIDA THIS AFTERNOON. STRONG AND
GUSTY WINDS WILL CREATE ROUGH AND HAZARDOUS BOATING CONDITIONS
ON AREA LAKES AND THE INTRACOASTAL WATERS. THIS MAY RESULT IN HIGH
WAVES WHICH MAY TIP OR SWAMP SMALL CRAFT.

...EXCESSIVE COLD IMPACT...
...WIND CHILL ADVISORY OVERNIGHT AND EARLY THURSDAY...
NORTHWEST WINDS AROUND 10 MPH WILL COMBINE WITH TEMPERATURES
DROPPING INTO THE 30S OVERNIGHT AND EARLY THURSDAY MORNING. THE
RESULT WILL BE WIND CHILLS RANGING FROM THE MID 20S FROM ORLANDO
NORTHWARD...TO THE MID 30S ALONG THE MARTIN AND SAINT LUCIE
COASTS.

LOW TEMPERATURES EARLY THURSDAY WILL APPROACH THE FREEZING MARK
ACROSS PORTIONS OF LAKE AND VOLUSIA COUNTIES. A FEW LOCATIONS SUCH
AS LADY LAKE...CLERMONT AND PIERSON MAY BRIEFLY TOUCH 32 DEGREES.

...WIND AND SEA IMPACT...
NORTHWEST WINDS OF 20 TO 25 KNOTS...WITH OCCASIONAL GUSTS TO GALE
FORCE...WILL CAUSE SEAS TO BUILD TO 6 TO 8 FEET WELL AWAY FROM THE
COAST. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT.

...FIRE WEATHER IMPACT...
LOW RELATIVE HUMIDITY CAN BE EXPECTED ACROSS MOST OF EAST CENTRAL
FLORIDA THIS AFTERNOON AS MUCH DRIER AIR SETTLES OVER THE AREA.
STRONG AND GUSTY NORTHWEST WINDS WILL INCREASE THE FIRE WEATHER
SENSITIVITY DURING THE DAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
STRONG NORTH WINDS WILL DECREASE TO 15 KNOTS DURING THURSDAY BUT
SEAS WILL REMAIN FULLY DEVELOPED IN THE GULF STREAM...AROUND 7
FEET.

A LONG DURATION OF VERY LOW RELATIVE HUMIDITY CAN BE EXPECTED
ACROSS MOST OF EAST CENTRAL FLORIDA THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

KELLY

In the hours before

Local storm report, Feb 27, 8:32 AM EST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
832 AM EST WED FEB 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     TSTM WND GST     LEESBURG                28.81N 81.88W
02/26/2008  M58 MPH          LAKE               FL   ASOS

            LEESBURG ASOS 290/50 KTS

&&

FXD
Local storm report, Feb 27, 12:46 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1246 PM EST WED FEB 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     PLYMOUTH                28.69N 81.55W
02/26/2008                   ORANGE             FL   CO-OP OBSERVER

            ROOF BLOWN OFF GREENHOUSE.

0530 PM     TSTM WND DMG     ALTAMONTE SPRINGS       28.66N 81.40W
02/26/2008                   SEMINOLE           FL   CO-OP OBSERVER

            RELAYED BY COOP OBSVR, 2 GREENHOUSE ROOFS BLOWN OFF AT
            LAKE BRANTLEY.

&&

FXD
Local storm report, Feb 27, 12:46 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
1246 PM EST WED FEB 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     PLYMOUTH                28.69N 81.55W
02/26/2008                   ORANGE             FL   CO-OP OBSERVER

            ROOF BLOWN OFF GREENHOUSE.

0545 PM     TSTM WND DMG     ALTAMONTE SPRINGS       28.66N 81.40W
02/26/2008                   SEMINOLE           FL   CO-OP OBSERVER

            RELAYED BY COOP OBSVR, 2 GREENHOUSE ROOFS BLOWN OFF AT
            LAKE BRANTLEY.

&&

FXD

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 12:22 AM ESTSpecial Marine WarningMLB53 min
Feb 27, 4:08 AM ESTLake Wind AdvisoryMLBLake, Orange, Osceola, Seminole, Volusia9 hr
Feb 27, 4:27 AM ESTWind Chill AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia29 hr
Feb 27, 2:18 PM ESTRed Flag WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia29 hr

Nearby

Freeze Warnings in Florida, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.